I am new here..advice sought

I am a 62 year old female and have had various health issues over the years .....at the age of 40 finally dianosed with Elhers-Danlos syndrome type 3, age 50 viral meningites (which made me quite unwell for 6 months and according to some sources you never entirely recover). My weight in my 30's rocketed to about 15 stone+but my food intake did not seem to be the culprit, as no matter how much I dieted I could not loose the weight. Age 52 I went

to the doctor yet again and was dianosed with an under active thyroid, and was given 50mg

levothyroxin, the weight flew of and I felt quite well, a couple of years later on goes the weight again and I feel awful pains in every joint (I know EDS does this but this is a different type of pain), I am in such a bad way I cannot get out of bed sometimes with the pain and fatigue. I am now awaiting a injection into my hip to relieve the pain. A hip replacemnt was advised but because of the EDS this is a last resort.

I week ago I found your site and found the post "a twenty year old girl in an 80 year old body", this could have been written for me. I saw my doctor re the levothyroxine was informed that I was "silly", and left the surgery. I have stopped taking the 100mg of levythyroxine that had been presscribed and am now using Raw Thyroid (porcine) from

Natural Sources, 1 capsule every day is advised, is this enough do you think?

Sorry for any spelling mistakes but as I am typing the crosser I am getting with the medical profession.


2 Replies

  • Welcome to the forum, Califricator.

    Raw Thyroid doesn't state how much active T4 and T3 it contains so no-one can advise whether 1 tablet is sufficient. You may need to increase dose until symptoms improve and have thyroid tests every 2-3 months to check levels. Alternatively, you can buy natural dessicated thyroid products which contain 38mcg T4 and 9mcg T3 which is roughly equivalent to 75mcg Levothyroxine. You will still need to check thyroid levels to make sure you aren't over medicated until your dose is stable.

    I'm sorry your doctor was so dismissive. Lack of intelligence or imagination appears to prevent some doctors from recognising that patients do have adverse reactions to Levothyroxine.

  • Thanks for your help.

You may also like...